MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a, if implanted, give date: not applicable as the iol was removed and replaced within the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced within the same procedure.Device evaluation: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.The manufacturing records review for this device shows that the unit was released within specification.Based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.There is no indication of a product deficiency or product malfunction.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson(jnj) intraocular lens (iol) was inserted into the patient¿s right eye.It was noticed to be scratched after implantation.The iol was removed and replaced with another lens of the same model and diopter.The incision was not enlarged.Reportedly, the outcome did not significantly interfere with the patient's activities of daily life.The injector was returned to the distributor.The lens was not included in the returned package.The lens was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes section d9: date returned to manufacturer: may 11, 2023.Section h3: evaluated by manufacturer: yes device evaluation: the intraocular lens (iol) was not received as part of this return.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod advanced to the cartridge tip.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue.Inspection of the removed cartridge revealed a trace amount of viscoelastic residue inside of the cartridge, suggesting that an inadequate amount of ovd may have contributed to the complaint issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16820666
Report Number3012236936-2023-00839
Device Sequence Number6987001
Product Code HQL
UDI-Device Identifier05050474635937
UDI-Public(01)05050474635937(17)231213
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown